Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 255, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 25, 2015, 2:42 AM CST for Benton County, Marshall County, Tate County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 25, 2015, 2:42 AM CST (08:42 UTC)
- Expired
- Dec 25, 2015, 3:15 AM CST
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MS, Marshall County, MS, Tate County, MS
The radar
The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081
WUUS54 KMEG 250842
SVRMEG
MSC009-093-137-250915-
/O.NEW.KMEG.SV.W.0255.151225T0842Z-151225T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
242 AM CST FRI DEC 25 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
EASTERN TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 315 AM CST
* AT 242 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARIANNA...
OR 11 MILES WEST OF WALL DOXEY STATE PARK...MOVING NORTHEAST AT 60
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOLLY SPRINGS...WALL DOXEY STATE PARK...LAMAR...SNOW LAKE SHORES...
CANAAN...SLAYDEN...RED BANKS...MARIANNA...INDEPENDENCE...MICHIGAN
CITY...LAWS HILL...ASHLAND...MAHON...WATERFORD...NEW CANAAN...
HUDSONVILLE...BRODY...EARLY GROVE...HIGDON AND THYATIRA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3470 8983 3500 8944 3499 8905 3481 8906
3481 8909 3476 8909 3455 8968 3455 8973
TIME...MOT...LOC 0842Z 236DEG 52KT 3471 8966
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
816
WWUS54 KMEG 250858
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
258 AM CST FRI DEC 25 2015
MSC137-250908-
/O.CAN.KMEG.SV.W.0255.000000T0000Z-151225T0915Z/
TATE MS-
258 AM CST FRI DEC 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TATE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3464 8967 3471 8956 3488 8960 3499 8946
3499 8905 3481 8906 3481 8909 3476 8909
3455 8967
TIME...MOT...LOC 0858Z 236DEG 52KT 3484 8942
$$
MSC009-093-250915-
/O.CON.KMEG.SV.W.0255.000000T0000Z-151225T0915Z/
BENTON MS-MARSHALL MS-
258 AM CST FRI DEC 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST
FOR BENTON AND CENTRAL MARSHALL COUNTIES...
AT 258 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLLY
SPRINGS...MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOLLY SPRINGS...WALL DOXEY STATE PARK...LAMAR...SNOW LAKE SHORES...
CANAAN...SLAYDEN...RED BANKS...MICHIGAN CITY...LAWS HILL...ASHLAND...
MAHON...WAITES...LAKE CENTER...WATERFORD...NEW CANAAN...
HUDSONVILLE...BRODY...EARLY GROVE...GILTON AND HIGDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3464 8967 3471 8956 3488 8960 3499 8946
3499 8905 3481 8906 3481 8909 3476 8909
3455 8967
TIME...MOT...LOC 0858Z 236DEG 52KT 3484 8942
HAIL...0.75IN
WIND...60MPH
$$178
WWUS54 KMEG 250908
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
308 AM CST FRI DEC 25 2015
MSC009-093-250915-
/O.CON.KMEG.SV.W.0255.000000T0000Z-151225T0915Z/
BENTON MS-MARSHALL MS-
308 AM CST FRI DEC 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST
FOR BENTON AND CENTRAL MARSHALL COUNTIES...
AT 308 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...OR 14
MILES NORTHEAST OF HOLLY SPRINGS...MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WALL DOXEY STATE PARK...LAMAR...SNOW LAKE SHORES...CANAAN...LAWS
HILL...ASHLAND...WAITES...LAKE CENTER...WATERFORD...NEW CANAAN...
BRODY...GILTON...CHULAHOMA...GALENA AND SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3464 8967 3469 8957 3477 8936 3497 8936
3499 8905 3481 8906 3481 8909 3476 8909
3456 8965
TIME...MOT...LOC 0908Z 236DEG 52KT 3493 8926
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 11:56 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Dec 24, 11:56 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1156 PM CST THU DEC 24 2015
.UPDATE...
UPDATED TO INCLUDE 06Z AVIATION DISCUSSION BELOW.
&&
.PREV DISCUSSION... /ISSUED 847 PM CST THU DEC 24 2015/
.UPDATE...
HIGHER CONFIDENCE IN A LOCALIZED FLASH FLOODING THREAT HAS
NECESSITATED THE ISSUANCE OF A FLASH FLOOD WATCH FOR NORTHERN
MISSISSIPPI AND SOUTHWEST TENNESSEE FOR FRIDAY MORNING THROUGH
MIDDAY SATURDAY.
&&
.DISCUSSION...
ANOMALOUSLY HIGH PRECIPITABLE WATER VALUES ARE LOCATED ALONG AND
JUST SOUTH OF A SLOWLY RETREATING STATIONARY FRONT THIS EVENING.
GLOBAL MODELS SHOW THIS FRONT RETREATING TO THE NORTH IN RESPONSE
TO BUILDING PRESSURES OVERNIGHT. THIS BOUNDARY WILL BE THE FOCUS
FOR SHOWER AND THUNDERSTORM DEVELOPMENT BY 3 TO 4 AM. ISENTROPIC
LIFT WILL SUBSTANTIALLY INCREASE AS A MODEST LOW LEVEL JET...ON
THE ORDER OF 30-40 KTS...IMPINGES UPON THE BOUNDARY. FORECAST
SOUNDINGS SHOW SIGNIFICANT ELEVATED INSTABILITY JUST NORTH OF THE
WARM FRONT WITH A SUBSTANTIAL POOL OF SURFACE-BASED CAPE TO ITS
SOUTH. THIS SHOULD SET THE STAGE FOR A LOCALIZED HEAVY RAINFALL
EVENT ALONG AND SOUTH OF I-40...WITH THE HEAVIEST RAINFALL
ORIENTING ITSELF NEAR THE MS/TN STATE LINE. AS THE LOW LEVEL JET
VEERS...STORMS WILL BEGIN TO TRAIN ALONG THE BOUNDARY. BY MIDDAY
FRIDAY...A COLD POOL SHOULD EFFECTIVELY FORCE THE BOUNDARY BACK
SOUTH SHIFTING THE FOCUS OF THE HEAVY RAINFALL SOUTH WITH IT.
RAINFALL AMOUNTS OF 1-2 INCHES ARE POSSIBLE WITH LOCALIZED 4 INCH
AMOUNTS WHERE THE BAND OF TRAINING CONVECTION SETS UP. TRENDS WILL
BE MONITORED THROUGH THE OVERNIGHT HOURS.
TVT
&&
.PREV DISCUSSION... /ISSUED 404 PM CST THU DEC 24 2015/
DISCUSSION...
SURFACE HIGH PRESSURE THAT HAS BEEN BRIEFLY IN PLACE ACROSS THE
MID SOUTH TODAY WITH UNSEASONABLY WARM TEMPERATURES WILL QUICKLY
RETREAT NORTHEAST THIS EVENING. A DEVELOPING WARM FRONT REMAINS
STRETCHED ACROSS NORTHERN ALABAMA INTO NORTH CENTRAL MISSISSIPPI
THIS AFTERNOON WITH A VERY WARM AND HUMID AIRMASS TO THE SOUTH OF
THE FRONT. A SUBTLE SHORTWAVE DISTURBANCE OVER TEXAS SHOULD LIFT
NORTHEAST TONIGHT AS THE WARM FRONT LIFTS BACK TO A POSITION NEAR
OR JUST SOUTH OF THE INTERSTATE 40 CORRIDOR. LOW LEVEL WIND FIELDS
SHOULD RESPOND TO THE SUBTLE SHORTWAVE LATER TONIGHT AND INCREASE
IN EXCESS OF 40 KTS OVER AND SOUTH OF THE WARM FRONT. AS THE
SHORTWAVE EJECTS OUT...A WEAK SURFACE WAVE OF LOW PRESSURE SHOULD
DEVELOP AND LIFT NORTHEAST ALONG THE FRONTAL BOUNDARY. AS THE WAVE
APPROACHES...SHOWERS AND THUNDERSTORMS SHOULD DEVELOP IN THE
VICINITY OF THE FRONT AS FORCING INCREASES.
THERE REMAINS SOME QUESTION AS TO THE DEGREE OF WARM SECTOR
DEVELOPMENT THAT CAN OCCUR. LATEST HIGH RESOLUTION CONVECTION
ALLOWING GUIDANCE SUGGESTS THAT LIFT WILL BE SUFFICIENT FOR SOME
WARM SECTOR CONVECTION AS WELL. INSTABILITY ALONG AND SOUTH OF THE
FRONT WILL BECOME IMPRESSIVE AS DEWPOINTS SURGE INTO THE 60S ALONG
AND SOUTH OF THE FRONT. SURFACE BASED CAPES ACROSS THE WARM SECTOR
EXCEED 1000 J/KG WITH STEEP MID LEVEL LAPSE RATES BETWEEN 6.5 AND
7.0 C/KM AFTER MIDNIGHT. PLENTY OF ELEVATED CAPE IN EXCESS OF 1000
J/KG WILL ALSO DEVELOP NORTH OF THE FRONTAL BOUNDARY. 0-1 KM
HELICITY VALUES BETWEEN 150-200 M2/S2 ARE EXPECTED ALONG AND SOUTH
OF THE FRONT...MAXIMIZED NEAR THE WARM FRONT WHERE LOW LEVEL
BACKING OF WINDS WILL BE GREATEST. CONSIDERING THE DEGREE OF DEEP
LAYER SHEAR AND EXPECTED INSTABILITY...A FEW THUNDERSTORMS MAY
BECOME SEVERE AFTER MIDNIGHT ROUGHLY ALONG AND SOUTH OF INTERSTATE
40. THE PRIMARY THREATS WITH STORMS ELEVATED NORTH OF THE WARM
FRONT WILL BE LARGE HAIL...BUT ANY STORMS THAT CAN BECOME ROOTED
NEAR THE FRONT OR DEVELOP ACROSS THE WARM SECTOR WILL BE SURFACE
BASED AND MAY POSE A THREAT FOR DAMAGING WINDS...LARGE HAIL...AND
ISOLATED TORNADOES. AGAIN...THERE REMAINS UNCERTAINTY WITH RESPECT
TO HOW MUCH SURFACE BASED WARM SECTOR CONVECTION WILL DEVELOP WITH
ONLY MINIMAL TO NEGLIGIBLE HEIGHT FALLS ANTICIPATED. PLAN TO
CONTINUE TO MENTION THIS POTENTIAL IN THE HWO FOR LATE TONIGHT
INTO FRIDAY.
CONVECTION WILL CONTINUE INTO FRIDAY ESPECIALLY ACROSS THE
SOUTHERN HALF OF THE FORECAST AREA. ANY SEVERE THREAT SHOULD
EVENTUALLY TRANSITION TO A HEAVY RAIN AND POTENTIAL FLASH FLOOD
THREAT. SEVERAL INCHES OF RAINFALL WILL BE POSSIBLE WHEREVER
TRAINING CONVECTION SETS UP IN THE VICINITY OF THE SLOWING FRONT.
THERE STILL REMAINS UNCERTAINTY WITH WHERE THIS AREA WILL SET UP.
ONCE THIS BECOMES BETTER ESTABLISHED...A FLASH FLOOD WATCH MAY
NEED TO BE ISSUED. TEMPERATURES SOUTH OF THE FRONT WILL LIKELY BE
QUITE WARM INTO THE 70S...WITH MUCH COOLER WEATHER EXPECTED NORTH
OF THE FRONT.
THE FRONT WILL EVENTUALLY LIFT NORTH INTO NORTHERN PORTIONS OF THE
MID SOUTH FRIDAY NIGHT WITH THE GREATEST POTENTIAL FOR SHOWERS AND
THUNDERSTORMS TO CONTINUE. THE FRONT SHOULD LIFT FURTHER NORTHWEST
AND STALL ACROSS FAR NORTHWEST PORTIONS OF OUR FORECAST AREA AND
REMAIN IN PLACE INTO SUNDAY. HEAVY RAINFALL AND THUNDERSTORMS
SHOULD CONTINUE IN THE VICINITY OF THE STALLED FRONT THROUGH
SATURDAY AND SATURDAY NIGHT. FLASH FLOOD POTENTIAL WILL ONCE AGAIN
INCREASE IN THESE AREAS THROUGH THE WEEKEND.
FURTHER SOUTH ACROSS THE REMAINDER OF THE FORECAST AREA...UPPER
RIDGING SHOULD KEEP DRY WEATHER AND WELL ABOVE NORMAL TEMPERATURES
IN PLACE.
A POTENT UPPER LOW WILL EJECT FROM THE SOUTHERN PLAINS INTO THE
AREA BY EARLY NEXT WEEK AND WILL SET THE STAGE FOR ADDITIONAL
STORMS SUNDAY THROUGH MONDAY. THERE WILL BE A POTENTIAL FOR MORE
WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING ACROSS THE NORTHERN
HALF OF THE REGION WITH SEVERE WEATHER POTENTIAL ACROSS THE
SOUTHERN PORTIONS OF THE FORECAST AREA. THIS SYSTEM WILL MOVE EAST
WITH A RETURN TO DRY WEATHER CONDITIONS ALONG WITH MORE SEASONABLE
TEMPERATURES FOR THIS TIME OF YEAR.
JLH
&&
.AVIATION...
06Z TAFS
THE WARM FRONT NOW RESIDES NEAR THE TN/MS BORDER. SOUTH OF THIS
BOUNDARY CONDS ARE IFR AT TUP...WITH MAINLY VFR CONDS NORTHWARD
ACROSS THE REMAINING TAF SITES. THE FRONT WILL CONTINUE TO LIFT
NORTH. AS IT DOES...SCATTERED SHOWERS AND THUNDERSTORMS WILL
WARRANT A VCSH/VCTS MENTION ON ALL SITES. A BETTER CHANCE OF
SHRA AND TSRA WILL OCCUR AROUND 25/10Z AT MEM AND TUP. CONDS ARE
EXPECTED TO DETERIORATE OVER THE NEXT FEW HOURS AS CEILINGS AND
VSBYS LOWER.
IFR CEILINGS/VSBYS WILL MOST LIKELY CONTINUE DURING MUCH OF THE
DAY TOMORROW. A BRIEF BREAK IN RA WILL OCCUR LATE IN THE
PERIOD...WITH RA AND TSRA RETURNING NEAR THE END OF THE PERIOD AS
ANOTHER DISTURBANCE MOVES ACROSS THE MID-SOUTH.
WINDS WILL REMAIN FROM THE SOUTH OVERNIGHT...SHIFTING TO THE NORTH
AND EAST BY FRIDAY AFTERNOON.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 6 AM CST FRIDAY THROUGH SATURDAY MORNING
FOR CRITTENDEN-LEE AR-PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...FLASH FLOOD WATCH FROM 6 AM CST FRIDAY THROUGH SATURDAY MORNING
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH FROM 6 AM CST FRIDAY THROUGH SATURDAY MORNING
FOR CHESTER-DECATUR-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-MADISON-MCNAIRY-SHELBY-TIPTON.
&&Hazardous weather outlook, Dec 25, 1:57 AM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 157 AM CST FRI DEC 25 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-261000- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 157 AM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A TUNICA TO CORINTH MISSISSIPPI LINE. PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. SECONDARY THREATS INCLUDE DAMAGING WINDS. A MARGINAL SEVERE WEATHER RISK WILL EXIST OVER EAST CENTRAL ARKANSAS AND SOUTHWEST TENNESSEE...WITH AN ISOLATED RISK OF LARGE HAIL. LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OVER NORTH MISSISSIPPI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A TUNICA TO CORINTH MISSISSIPPI LINE. PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. A MARGINAL SEVERE WEATHER RISK WILL EXIST OVER EAST CENTRAL ARKANSAS AND SOUTHWEST TENNESSEE...WITH AN ISOLATED RISK OF LARGE HAIL. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS NORTH OF INTERSTATE 40 SATURDAY THROUGH MONDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. A BRIEF TORNADO WILL ALSO BE POSSIBLE. LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER NORTH MISSISSIPPI TODAY. PWB
In the hours before
Special weather statement, Dec 25, 1:01 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
101 AM CST FRI DEC 25 2015
ARZ058-MSZ007-010-250745-
PHILLIPS AR-TUNICA MS-COAHOMA MS-
101 AM CST FRI DEC 25 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 145 AM CST FOR...
EAST CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS...
SOUTHERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHEASTERN COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 100 AM CST...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR FRIARS POINT...OR
11 MILES NORTH OF CLARKSDALE...MOVING NORTHEAST AT 40 MPH.
PEOPLE IN EAST CENTRAL PHILLIPS...SOUTHERN TUNICA AND NORTHEASTERN
COAHOMA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3461 9047 3453 9021 3451 9023 3451 9030
3445 9030 3442 9034 3442 9040 3437 9040
3428 9051 3435 9073
TIME...MOT...LOC 0700Z 220DEG 35KT 3436 9058Special weather statement, Dec 25, 2:32 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 232 AM CST FRI DEC 25 2015 MSZ002-003-TNZ089-090-250900- BENTON MS-MARSHALL MS-FAYETTE TN-HARDEMAN TN- 232 AM CST FRI DEC 25 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 300 AM CST FOR... NORTHWESTERN BENTON COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI... SOUTHEASTERN FAYETTE COUNTY IN WEST TENNESSEE... SOUTHWESTERN HARDEMAN COUNTY IN WEST TENNESSEE... AT 232 AM CST...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR MT PLEASANT...OR 10 MILES SOUTHEAST OF COLLIERVILLE...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHWESTERN BENTON...NORTHERN MARSHALL...SOUTHEASTERN FAYETTE AND SOUTHWESTERN HARDEMAN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3476 8958 3495 8971 3517 8926 3488 8913 TIME...MOT...LOC 0832Z 240DEG 48KT 3492 8958
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 7:48 PM CST | Special Weather Statement | MEG | Calhoun | 42 min |
| Dec 24, 8:18 PM CST | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 25 hr |
| Dec 24, 8:20 PM CST | River Flood Warning | MEG | Tunica | 28 days |
| Dec 24, 8:23 PM CST | River Flood Advisory | MEG | DeSoto | 4 days |
| Dec 24, 8:23 PM CST | River Flood Advisory | MEG | Coahoma, Tunica | 4 days |
| Dec 25, 12:51 AM CST | Severe Thunderstorm Warning | MEG | Coahoma | 24 min |
| Dec 25, 1:01 AM CST | Special Weather Statement | MEG | Tunica | 44 min |
| Dec 25, 1:14 AM CST | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 31 min |
| Dec 25, 1:33 AM CST | Severe Thunderstorm Warning | MEG | Panola, Quitman | 27 min |
| Dec 25, 2:25 AM CST | Flash Flood Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more | 3 hr |
| Dec 25, 2:32 AM CST | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 3 days |
| Dec 25, 2:32 AM CST | Special Weather Statement | MEG | Marshall | 28 min |
| Dec 25, 2:34 AM CST | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Tate | 26 min |
| Dec 25, 2:54 AM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Union | 51 min |
| Dec 25, 3:07 AM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 38 min |
| Dec 25, 3:34 AM CST | Severe Thunderstorm Warning | MEG | Alcorn, Tippah | 41 min |
| Dec 25, 5:26 AM CST | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tate, Tunica | 3 hr |
| Dec 25, 7:06 AM CST | Special Weather Statement | MEG | Monroe | 39 min |
| Dec 25, 7:15 AM CST | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 45 min |
| Dec 25, 8:24 AM CST | Flash Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Dec 25, 8:28 AM CST | Special Weather Statement | MEG | Lafayette | 32 min |
| Dec 25, 8:37 AM CST | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 6 hr |
| Dec 25, 8:42 AM CST | Special Weather Statement | MEG | Chickasaw | 48 min |
| Dec 25, 8:49 AM CST | Special Weather Statement | MEG | Tallahatchie | 26 min |
| Dec 25, 9:07 AM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 53 min |
| Dec 25, 9:36 AM CST | River Flood Warning | MEG | Lafayette, Marshall, Union | 39 hr |
| Dec 25, 9:36 AM CST | River Flood Warning | MEG | Lowndes, Monroe | 7 days |
| Dec 25, 9:57 AM CST | Special Weather Statement | MEG | Chickasaw | 33 min |
| Dec 25, 10:32 AM CST | Flash Flood Warning | MEG | Calhoun, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Dec 25, 10:48 AM CST | Areal Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie | 3 hr |
| Dec 25, 12:01 PM CST | Flash Flood Warning | MEG | Calhoun, Chickasaw, Monroe | 3 hr |
| Dec 25, 1:22 PM CST | Areal Flood Warning | MEG | Calhoun, Coahoma, Lafayette, Panola, Pontotoc, Quitman and 2 more | 6 hr |
| Dec 25, 2:08 PM CST | Flash Flood Warning | MEG | Monroe | 3 hr |
| Dec 25, 2:13 PM CST | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Pontotoc | 3 hr |
| Dec 25, 2:38 PM CST | River Flood Warning | MEG | Calhoun | 23 hr |
| Dec 25, 2:38 PM CST | River Flood Warning | MEG | Monroe | 5 days |
| Dec 25, 2:38 PM CST | River Flood Warning | MEG | Monroe | 5 days |
| Dec 25, 2:41 PM CST | Flash Flood Warning | MEG | Monroe | 3 hr |
| Dec 25, 2:41 PM CST | River Flood Warning | MEG | Tate, Tunica | 24 hr |
| Dec 25, 4:55 PM CST | Areal Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 14 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.